has neurontin caused/worsened your depression?

Discussion in 'Fibromyalgia Main Forum' started by moreinfoplease, Aug 30, 2008.

  1. moreinfoplease

    moreinfoplease New Member

    I recently started taking neurontin and have had worsened depression and actually worsened pain.

    At first I doubted this was happening, thinking maybe the depression was coincidental and that the pain could not be worse since the med was supposed to be helping.

    But now I just read online that there have been lawsuits regarding neurotin and suicide, so I guess it can increase depression.

    Now I am wondering about the increase in pain.

    I wanted to be sure to give the med a fair chance. I have been taking it for 11 days and just increased to 900 mg two days ago. But it does not appear to be helping pain and is not helping sleep which was the main reason for taking it.

    So now I am thinking it is time to stop taking it. Unless, I guess, maybe it takes time for it to work and for side effects to go away? Longshot, but who knows?

    I but am interested to hear if others had any similar experiences.
  2. angelscutoo

    angelscutoo New Member

    I took it for about a year. It took about a month before I saw improvement and it did help me sleep. I stopped taking it because of the weight gain. I swear I was hungry all the time. I am now on lyrica. I did not feel more depressed on it either.
  3. hugs4evry1

    hugs4evry1 New Member

    I'm sorry but every time I see a post like yours it just drives me crazy.

    There are so many better medications for sleep problems, Trazadone being one of them with very few side effects.

    Yes, it is possible for this drug to make your depression worse and your pain as well.

    Please, do NOT just stop taking this medication....it can be very dangerous (as with all medications, people react differently)

    Neurontin helps many people but not all....I just wish doctor's wouldn't pull out a heavy duty medication like this for problems that it wasn't designed to fix.

    You can also do a search for Gabapentin too, and you'll get so much information.

    Hugs,

    Nancy

  4. dragon06

    dragon06 New Member

    I have never taken neurontin. I do know that it is possible for any anti depressant to make some people more depressed.

    It also can take several weeks for a med to get in your system and work properly.

    That being said...talk to your doctor. This is not a medication that you can just stop cold turkey...you NEED to be weaned off of it. Also, if it is making you more depressed then you need to tell your doctor right away.

  5. tuba

    tuba New Member

    I take neurontin 3x day. Works super for me. Did not have any side-effects. Have been taking it for about 1 year. I took cymbalta before, & it stopped working. It took 2 weeks to wean me off of cymbalta. Going faster could cause seizures, doc said. We all react differently to meds. As other post said, let dr. wean you off of med. if he chooses. Don't do it by yourself,it can be very dangerous. Good luck and hope that you get some relief.
  6. moreinfoplease

    moreinfoplease New Member

    Yes, I do plan on speaking with my dr once the work week begins tomorrow, and do not plan on abruptly stopping the med. I should have made that more clear in my post. Thank you all who made those very important points.
  7. LonelyHearts

    LonelyHearts New Member